MAUDE Adverse Event Report: BIOSENSE WEBSTER INC OPTRELL MAPPING CATHETER WITH TRUEREF TECHNOLOGY; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING

BIOSENSE WEBSTER INC OPTRELL MAPPING CATHETER WITH TRUEREF TECHNOLOGY; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Catalog Number D142902
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 06/11/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device investigation details: an analysis of the product could not be performed since a physical sample was not received for evaluation.However, if the product is received at a later date, the investigation will be updated as applicable.A manufacturing record evaluation was performed for the finished device lot number 31319186m and no internal action related to the complaint was found during the review.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation (afib) cardiac ablation with an optrell mapping catheter with trueref technology and prior to ablation energy delivery, the patient experienced a pericardial effusion that required drainage and prolonged hospitalization.During a cardiac ablation procedure, prior to ablation energy delivery, the patient had a pericardial effusion.This was noted after they went transseptal with the versacrest wire.The optrell catheter was in the left atrium for mapping to confirm where they were and noticed some pericardial fluid in the right ventricle.The pericardial fluid was confirmed on intracardiac echocardiography (ice) and x-ray.At this point, the physician aborted the procedure and provided medical intervention by draining the pericardial fluid from around the heart by doing pericardiocentesis.After the pericardial fluid was drained, the patient remained stable which was also the last known status.The case was aborted.Additional information was received indicated that the versacross wire was used to cross the septum, but it has not been determined what caused the effusion.The adverse event was discovered during use of biosense webster products (soundstar, webster cs, & optrell catheters).The physician¿s opinion on the cause of this adverse event was that a webster cs was exchanged for a boston polaris cs catheter and thought this may have contributed to the effusion.The outcome of the adverse event was that the patient fully recovered (no residual effects).The patient required extended hospitalization overnight instead of being discharged same day.Catheter exchanges occurred during the procedure were four.One transseptal puncture site was performed during the procedure.No evidence of steam pop, since no ablations were performed.The patient did not require cardiac surgery.Although the physician¿s opinion was that exchanging the cs webster catheter could have contributed to the event, the most likely device points to the optrell mapping catheter with trueref technology was in the left atrium at the time of incident.
 
Additional Manufacturer Narrative
Correction: on 3-jul-2025, it was noticed the following information was inadvertently omitted from the 3500a initial medwatch report.¿the physician¿s opinion on the cause of this adverse event was that the physician had difficulty placing the cs catheter in the cs and so a webster cs was exchanged for a boston polaris cs catheter and the physician thought this may have contributed to the effusion.¿ additionally, based on the information received wherein the physician reported the cause of the adverse event may be the webster cs catheter, due to the difficulty of placing the cs catheter inside the coronary sinus, the adverse event was assessed to be mdr reportable against the webster cs catheter and the optrell mapping catheter with trueref technology which was used for mapping in the left ventricle.Note: please consider the ¿g3.Date received by manufacturer¿ of the 3500a initial medwatch to be 27-jun-2025 as this is the date additional information was received which indicated the physician had difficulty placing the cs catheter in the cs and the adverse event during the mapping phase wherein the optrell mapping catheter with trueref technology was used in the left ventricle for mapping.11-jun-2025 was incorrect.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).

Brand Name
OPTRELL MAPPING CATHETER WITH TRUEREF TECHNOLOGY
Common Device Name
CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key22394875
Report Number2029046-2025-02177
Device Sequence Number15709420
Product Code DRF
UDI-Device Identifier10846835025811
UDI-Public(01)10846835025811(11)240717(17)250716(10)31319186M
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K230253
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/16/2025
Device Catalogue NumberD142902
Device Lot Number31319186M
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/11/2025
Supplement Date Received by Manufacturer07/03/2025
Initial Report FDA Received Date07/03/2025
Supplement Report FDA Received Date07/07/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BAYLIS VERSACROSS ACCESS SOLUTION, REF: VXSK0122; BI DIR 7FR DEFL CS CATH,NON-; BOSTON POLARIS CS CATHETER; CARTO 3 SYSTEM; FARAPULSE¿ PFA SYSTEM (BOSTON SCIENTIFIC); SOUNDSTAR ECO SMS 10F CATHETER; VERSACREST WIRE
Outcome Attributed to Adverse Event Life Threatening; Hospitalization; Required Intervention;
Patient SexFemale